Journal of Applied Mathematics and Stochastic Analysis
Volume 10 (1997), Issue 4, Pages 423-430
A hidden Markov model for an inventory system with perishable items
King Saud University, Dept. of Statistics and Operations Research, P.O. Box 2455, Riyadh 11451, Saudi Arabia
Received 1 April 1996; Revised 1 May 1997
Copyright © 1997 L. Aggoun et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
This paper deals with a parametric multi-period integer-valued inventory
model for perishable items. Each item in the stock perishes in a given period of time with some probability. Demands are assumed to be random
and the probability that an item perishes is not known with certainty. Expressions for various parameter estimates of the model are established and
the problem of finding an optimal replenishment schedule is formulated as
an optimal stochastic control problem.